Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Common Side Effects Of Hiv Medications

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Side Effects of HIV Drugs

Table of Contents Side Effects and HIV Drugs Knowing About Side Effects Can Help Women and Side Effects Milder Side Effects More Serious Side Effects Other Possible Side Effects Side Effects or Toxicities During Pregnancy Taking Care of Yourself Side Effects and HIV Drugs Over the years, many HIV drugs have been developed that help people livelonger, healthier lives. Like all drugs approved by the US Food and...
Ask the Experts

Common Side Effects

Is it common to experience ongoing side effects whilst taking anti viral medication to treat HIV?For example: I am on Atripla and although all my tests come back fine sometimes I have random bouts of excessive wind, or stomach upsets, or experience...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Some patients will have ongoing GI complaints from either the tenofovir or the efavirenz in Atripa. The only way to find out would be to change your HIV meds in a careful manner to see what happens to your symptoms (which are fairly nonspecific and... Read more »

Are vision problems a common side effect?

Hello,My husband is HIV+ for over nine years now, and he has been experiencing vision problems since 2003. He was hospitalized in 2003 with a "stroke-like episode" and has been suspicious of HIV drugs since then. He even tried to...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
None of these drugs have been implicated as a direct cause of visual loss. Stopping HIV meds can lead to increased acute risk for a variety of AIDS and non-AIDS medical problems (including acute HIV syndrome, heart disease, liver, kidney disease) so... Read more »

Do certain excipients in HIV medications cause side effects?

I was wondering whether certain excipients in HIV medications cause certain side effects in HIV positive patients? Such as propylene glycol or ethanol commonly used in HIV medications?...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
This is certainly the potential for this to happen. The risks include allergies or gastrointestinal intolerance, to name a few. Some of the diarrhea associated with ritonavir, for instance, related not to the drug but to the non-drug contents of... Read more »

Hiv medication side effects

I have had HIV/AIDS since 1993. I have had to change my medication several times since but the last few years I have either felf real good or real bad. Is this from the virus, or medication? My CD4 count was 900 and CBC was good. High...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Many HIV patients (even those who are doing good on meds) have fatigue (good and bad days) which actually is common in the general population as well. Likely not due to the virus per se. The meds can contribute as can psychological state, amount of... Read more »
Connect With Others

fear of medications side effects

Posted by Anonymous, 8 Replies
Hi all! Im one of those who just tested postive. My cd4 is 320 and as per my doctor Im on what you call "gray zone" level. Done with my baselines and all of my lab tests are negative. I may not be advise to take medications for the time being but Im... Read more »

Common questions/concerns about HIV/AIDS please read

Posted by kbuddy77, 1 Reply

Questions and Answers about HIV
1. What is HIV? What is AIDS?
2. Who can get HIV?
3. What are the ways in which HIV can be spread from one person to another?
4. Can I get HIV from oral sex?
5. How long does HIV live outside the body?
6. Can having another... Read more »

HIV side effects? (heart attacks & seizures)

Posted by Carrie, 1 Reply
I'm starting to post more here, and hope I'm not bothering anyone by it. I'm just looking to get further educated.

Anyways, my 33 year old boyfriend is pos and I who am 27 are neg. We've been talking about having a baby (in another post) but another... Read more »

stribid side effects

Posted by sunniva, 3 Replies
I was diagnosed march 23 and I have been on stribid for 31 days now and i was wondering if anyone was having any side affects Read more »